Hypersensitivity reactions to quinolones

Schmid, Daphné Anne; Campi, Paolo; Pichler, Werner Joseph (2006). Hypersensitivity reactions to quinolones. Current pharmaceutical design, 12(26), pp. 3313-26. Hilversum: Bentham Science Publishers

Full text not available from this repository. (Request a copy)

Quinolones are one of the most important classes of antimicrobial agents discovered in the recent years and one of the most widely used classes of antibiotics in clinical medicine. Their broad spectrum of activity and pharmacokinetic properties make them ideal agents for treating a variety of infections. Their clinical importance is further demonstrated by their activity against a wide range of diseases of public health importance such as anthrax, tuberculosis, bacterial pneumonia, and sexually transmitted diseases. Like other antibiotics, quinolones can cause various, sometimes dangerous hypersensitivity reactions. The underlying pathomechanisms are only poorly understood. Some are thought to be partly non-immune mediated reactions, others are considered to be IgE- or T cell-mediated reactions. This review gives an insight into the different immunological mechanisms leading to the diverse symptoms of quinolone-induced hypersensitivity reactions, with special emphasis on the role of T cells in such reactions.

Item Type:

Journal Article (Further Contribution)

Division/Institute:

04 Faculty of Medicine > Department of Dermatology, Urology, Rheumatology, Nephrology, Osteoporosis (DURN) > Clinic of Rheumatology, Clinical Immunology and Allergology

UniBE Contributor:

Pichler, Werner Joseph

ISSN:

1381-6128

ISBN:

17017926

Publisher:

Bentham Science Publishers

Language:

English

Submitter:

Factscience Import

Date Deposited:

04 Oct 2013 14:46

Last Modified:

06 Dec 2013 13:42

PubMed ID:

17017926

Web of Science ID:

000249955000003

URI:

https://boris.unibe.ch/id/eprint/19122 (FactScience: 1500)

Actions (login required)

Edit item Edit item
Provide Feedback